Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 74, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 7, 2018, 7:49 AM CDT for Wichita County, Texas; Cotton County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2018, 7:49 AM CDT (12:49 UTC)
- Expired
- Oct 7, 2018, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cotton County, OK, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 39 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 7:55 AM CDT | FLASH FLOOD | 1 Nnw Burkburnett, TX | MULTIPLE INTERSECTIONS WITH WATER FLOWING OVER THEM. AT LEAST ONE HIGH WATER RESCUE ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014
WGUS54 KOUN 071249
FFWOUN
OKC033-TXC485-071545-
/O.NEW.KOUN.FF.W.0074.181007T1249Z-181007T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
749 AM CDT SUN OCT 7 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southwestern Cotton County in southwestern Oklahoma...
Central Wichita County in northern Texas...
* Until 1045 AM CDT.
* At 749 AM CDT, Doppler radar indicated heavy rain across the warned
area. Up to three inches of rain have already fallen. Flash
flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Burkburnett, Iowa Park, Electra, Randlett and Cashion.
Additional rainfall amounts of one to two inches are possible in the
warned area.
LAT...LON 3406 9894 3414 9872 3413 9869 3416 9864
3416 9861 3418 9861 3424 9842 3406 9842
3386 9892
$$
MAXWELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 6:18 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 7, 6:18 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 618 AM CDT Sun Oct 7 2018 .AVIATION... IFR to MVFR ceilings will prevail throughout the TAF period. Showers will be widespread with embedded thunderstorms. Winds will shift back to the south as the front lifts north. Day && .PREV DISCUSSION... /issued 347 AM CDT Sun Oct 7 2018/ DISCUSSION... Main concerns continue to be with heavy rainfall potential and to a lesser degree, some isolated severe potential next couple of days. An area of heavy rainfall has already occurred across south central Oklahoma overnight. This area should see a reprieve from the heavier rainfall after this morning until possibly late Tuesday. So for now will leave out of flood watch and continue to monitor this area. Focus for heavy rainfall will shift back west across western Oklahoma and western north Texas later today and Monday as large trough develops to our west. Trough opens up and shifts east and northeast as we go through the day Tuesday. At that time expect to see area of heavy rainfall shift east across the area. Then expect a short period of drier weather before yet another trough moves through the central part of the country, bringing rain chances back to the area. Models have varying solutions as we go into late this upcoming week into following weekend. Therefore will not go too high with precip chances in any one period beginning Thursday night, but maintain chance pops through much of the remainder of the forecast. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 69 77 67 / 80 70 50 70 Hobart OK 72 68 74 65 / 80 80 80 90 Wichita Falls TX 79 70 79 68 / 80 70 70 80 Gage OK 63 60 72 58 / 80 80 80 80 Ponca City OK 74 69 79 67 / 80 80 50 80 Durant OK 83 70 82 70 / 60 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Tuesday afternoon for OKZ004>029-033>038-044. TX...Flood Watch through Tuesday afternoon for TXZ083>089. && 14/30/14
Hazardous weather outlook, Oct 7, 4:20 AM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 420 AM CDT Sun Oct 7 2018 OKZ004>048-050>052-TXZ083>090-080930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 420 AM CDT Sun Oct 7 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered showers and thunderstorms will continue across Oklahoma and western north Texas today and tonight. A few strong to severe storms will be possible by late this afternoon as daytime heating results in modest instability. The chance for a few severe storms will continue this evening as a developing low level jet creates a more favorable wind field. Damaging wind gusts and marginally severe hail will be the main impacts. Heavy rainfall will also be a concern. .Heavy rain... Heavy rainfall is likely today and tonight, which may lead to flooding, especially of low lying and poorly drained areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Chances for thunderstorms will continue across much of Oklahoma and north Texas through the middle of the week. Strong to severe storms will be possible at times, especially during the late afternoon and evening hours Monday and Tuesday. Large hail and damaging wind gusts will be the primary hazards with any severe storms. Heavy rainfall associated with the stronger storms may cause localized flooding. .Heavy Rain... Widespread moderate to heavy rainfall is likely through Tuesday, which may lead to flooding, especially of low lying and poorly drained areas. The prolonged period of moderate to heavy rains will likely also create elevated levels on mainstem rivers. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:03 PM CDT | Special Weather Statement | OUN | Clay | 12 min |
| Oct 6, 7:32 PM CDT | Special Weather Statement | OUN | Clay | 28 min |
| Oct 6, 8:04 PM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 4 days |
| Oct 7, 1:39 AM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Oct 7, 4:09 AM CDT | Areal Flood Advisory | OUN | Baylor, Knox | 3 hr |
| Oct 7, 5:41 AM CDT | Flash Flood Warning | OUN | Baylor, Knox | 3 hr |
| Oct 7, 5:53 AM CDT | Areal Flood Advisory | OUN | Archer, Wichita | 3 hr |
| Oct 7, 9:47 AM CDT | River Flood Warning | OUN | Clay, Wichita | 6 days |
| Oct 7, 9:47 AM CDT | River Flood Warning | OUN | Clay, Montague | 4 days |
| Oct 7, 9:48 AM CDT | River Flood Warning | OUN | Cooke | 8 days |
| Oct 7, 9:48 AM CDT | River Flood Warning | OUN | Wilbarger | 70 hr |
| Oct 7, 10:29 AM CDT | River Flood Warning | OUN | Clay, Wichita | 46 hr |
| Oct 7, 11:07 AM CDT | Areal Flood Advisory | OUN | Hardeman | 3 hr |
| Oct 7, 2:28 PM CDT | River Flood Warning | OUN | Baylor, Knox | 18 hr |
| Oct 6, 7:12 PM CDT | Special Weather Statement | OUN | Carter | 33 min |
| Oct 6, 7:15 PM CDT | Special Weather Statement | OUN | Carter | 30 min |
| Oct 6, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Murray | 46 min |
| Oct 6, 7:44 PM CDT | Areal Flood Advisory | OUN | Carter | 2 hr |
| Oct 6, 8:06 PM CDT | River Flood Warning | OUN | Cotton | 4 days |
| Oct 6, 8:08 PM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 5 days |
| Oct 6, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray, Pontotoc | 48 min |
| Oct 6, 8:40 PM CDT | Special Weather Statement | OUN | Love | 35 min |
| Oct 6, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall, Murray and 1 more | 47 min |
| Oct 6, 10:01 PM CDT | Areal Flood Advisory | OUN | Bryan, Carter, Coal, Johnston, Love, Marshall and 1 more | 119 min |
| Oct 7, 12:12 AM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Love | 3 hr |
| Oct 7, 1:00 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Love, Marshall, Murray | 3 hr |
| Oct 7, 4:15 AM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 3 hr |
| Oct 7, 4:33 AM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 4 hr |
| Oct 7, 7:56 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens | 3 hr |
| Oct 7, 9:00 AM CDT | River Flood Warning | OUN | Bryan | 45 hr |
| Oct 7, 9:49 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 47 hr |
| Oct 7, 12:45 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Jackson, Kiowa, Washita | 3 hr |
| Oct 7, 3:03 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Oct 7, 3:14 PM CDT | Special Weather Statement | OUN | Carter | 31 min |
| Oct 7, 3:17 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Oct 7, 3:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Oct 7, 3:34 PM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Oct 7, 3:47 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 4 days |
| Oct 7, 3:48 PM CDT | River Flood Warning | OUN | Kingfisher, Logan | 5 days |
| Oct 7, 3:49 PM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 5 days |
| Oct 7, 3:52 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Jackson, Kiowa, Tillman, Washita | 3 hr |
| Oct 7, 4:06 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 39 min |
| Oct 7, 4:10 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Kingfisher, Washita | 3 hr |
| Oct 7, 4:21 PM CDT | Special Weather Statement | OUN | Coal | 24 min |
| Oct 7, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 48 min |
| Oct 7, 4:33 PM CDT | Special Weather Statement | OUN | Murray | 27 min |
| Oct 7, 4:43 PM CDT | Flash Flood Warning | OUN | Greer, Jackson, Kiowa | 3 hr |
| Oct 7, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 44 min |
| Oct 7, 4:52 PM CDT | Special Weather Statement | OUN | Bryan | 23 min |
| Oct 7, 5:06 PM CDT | Tornado Warning | OUN | Carter, Garvin, Murray | 39 min |
| Oct 7, 5:15 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 2 hr |
| Oct 7, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 40 min |
| Oct 7, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
| Oct 7, 5:50 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| Oct 7, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 36 min |
| Oct 7, 6:05 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Oct 7, 6:12 PM CDT | Flash Flood Warning | OUN | Caddo, Kiowa, Washita | 93 min |
| Oct 7, 6:12 PM CDT | Tornado Warning | OUN | Noble | 48 min |
| Oct 7, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 52 min |
| Oct 7, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| Oct 7, 6:32 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Oct 7, 6:41 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 64 min |
| Oct 7, 6:43 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa | 62 min |
| Oct 7, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 22 min |
Nearby
Flash Flood Warnings in Texas, 2018Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.